Alert archive / Colorado / Flash Flood Warnings in 2024

Flash Flood Warning 7, NWS Denver/Boulder, CO

June 9, 2024Arapahoe County, Douglas County, Elbert County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Jun 9, 2024, 5:50 PM MDT for Arapahoe County, Douglas County, Elbert County, Colorado. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2024, 5:50 PM MDT (23:50 UTC)
Expired
Jun 9, 2024, 8:45 PM MDT
In force
3 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
None

Counties Arapahoe County, CO, Douglas County, CO, Elbert County, CO

The radar

The Denver radar (KFTG), 40 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 6:10 PM MDTFLASH FLOOD1 Nw Parker, COREPORTED BY SOUTH METRO FIRE RESCUE AUTHORITY. CARS ARE BEING SWEPT DOWN STREETS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 11.8 hours before the alert went out and 323 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2024-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2024-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

829 
WGUS55 KBOU 092350
FFWBOU
COC005-035-039-100245-
/O.NEW.KBOU.FF.W.0007.240609T2350Z-240610T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Denver CO
550 PM MDT Sun Jun 9 2024

The National Weather Service in Denver has issued a

* Flash Flood Warning for...
  Northwestern Elbert County in east central Colorado...
  Southwestern Arapahoe County in northeastern Colorado...
  Northeastern Douglas County in northeastern Colorado...

* Until 845 PM MDT.

* At 550 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen. The expected rainfall rate is 2 inches in 30 
  minutes. Additional rainfall amounts of 1 to 1.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, gulches,
           roads, and poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Southern Aurora, southeastern Centennial, Castle Rock, Parker, The 
  Pinery, Franktown, Castle Pines, Sedalia and Foxfield.

This includes the following streams and drainages...
  Jackson Creek, Cherry Creek, Kinney Creek, Newlin Gulch, East Toll 
  Gate Creek, Bayou Gulch, Coal Creek, West Toll Gate Creek, Plum 
  Creek, East Plum Creek, Willow Creek, Happy Canyon Creek, Garber 
  Creek, Murphy Creek, Piney Creek and Running Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

&&

LAT...LON 3961 10461 3949 10456 3938 10477 3929 10486
      3928 10494 3939 10501 3950 10485 3957 10479
      3963 10473

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2 INCHES IN 30 MINUTES

$$

as
1 follow-up statement
564 
WGUS75 KBOU 100243
FFSBOU

Flash Flood Statement
National Weather Service Denver CO
843 PM MDT Sun Jun 9 2024

COC005-035-039-100253-
/O.EXP.KBOU.FF.W.0007.000000T0000Z-240610T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Arapahoe CO-Douglas CO-Elbert CO-
843 PM MDT Sun Jun 9 2024

...FLASH FLOOD WARNING WILL EXPIRE AT 845 PM MDT THIS EVENING FOR 
NORTHWESTERN ELBERT, SOUTHWESTERN ARAPAHOE AND NORTHEASTERN DOUGLAS 
COUNTIES...

The heavy rain has ended. Water will slowly start to recede although 
creeks will remain very high and fast. Please continue to heed 
remaining closures.

&&

LAT...LON 3961 10461 3949 10456 3938 10477 3929 10486
      3928 10494 3939 10501 3950 10485 3957 10479
      3963 10473

$$

as

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 5:23 PM MDT, 27 minutes earlier. Its key messages:

  • More thunderstorms today and Monday with a lower severe threat but a risk of heavy rain and localized flooding.
  • Minor snowmelt impacts from rising streams, mainly in Grand County. Thunderstorms this weekend could further increase stream flow.
  • Hot and mainly dry weather towards the middle to end of next week. There is potential for a day or two to need a Heat Advisory, most likely Thursday.
  • Cooler conditions will arrive Friday and Saturday with scattered showers and storms. Some of these storms could be strong to severe with heavy rain.
Area forecast discussion, Jun 9, 5:23 PM MDT, 27 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
523 PM MDT Sun Jun 9 2024

.KEY MESSAGES...

- More thunderstorms today and Monday with a lower severe threat
  but a risk of heavy rain and localized flooding.

- Minor snowmelt impacts from rising streams, mainly in Grand
  County. Thunderstorms this weekend could further increase stream
  flow.

- Hot and mainly dry weather towards the middle to end of next
  week. There is potential for a day or two to need a Heat
  Advisory, most likely Thursday.

- Cooler conditions will arrive Friday and Saturday with scattered
  showers and storms. Some of these storms could be strong to
  severe with heavy rain.

&&

.SHORT TERM /Through Monday/...
Issued at 214 PM MDT Sun Jun 9 2024

Low clouds over eastern Colorado will continue to slowly burn off
this afternoon. These low clouds wrapped westward into the
foothills of Larimer County. Under the low clouds, temperatures
are only in the 60s. Where it has been sunny most of the day,
temperatures have climbed into the 70s with highs expected to
reach the upper 70s to lower 80s. With temperatures this warm,
MLCAPE reaches 1000-2000 J/kg. There's a good amount of moisture
in place today with dew points in the mid 50s to lower 60s and
precipitable water values at or slightly above an inch. Weaker
storms are expected today because of the reduced shear, but a few
marginally severe storms will be possible with hail to an inch in
diameter or slightly larger. Storms have started to form over the
higher terrain, of Park County and the southern foothills.
Additional development to the north is expected, and could become
focused over a north/south boundary just east of I- 25. Best
chance for thunderstorms/rain will be across the southern Front
Range where it has been sunny and most unstable. Chances slowly
decrease to the north and east due to less instability and
eventually running into a capped airmass. Storms dissipate mid
evening as the airmass stabilizes. Low clouds are expected to
reform late tonight and Monday morning. However, the extent of the
low clouds should be less than this morning.

On Monday, a short wave trough rounds the ridge that is centered
over the Four Corners. Timing of the best lift looks to be during
the afternoon and coincide with the best heating/instability.
MLCAPE climbs to 600-1200 J/kg and precipitable water values will
be around an inch. Shear will be lacking again, so we will be
looking at another round of thunderstorms with heavy rain and
small hail. Like today can't rule out a few brief storms just
reaching severe criteria. Hi-Res models show a broken line of
storms forming ahead of the trough along the Front Range. The line
then fills in over the plans as it encounters better moisture and
instability. With fewer low clouds during the morning, expect a
warmer day across the area with highs in the 80s over northeast
Colorado.

&&

.LONG TERM /Monday night through Sunday/...
Issued at 214 PM MDT Sun Jun 9 2024

500 mb heights will increase on Tuesday as the northeast extent of
an upper level ridge will move over Colorado. At the surface, a weak
cold front will move through the area Monday night and southeast
winds will develop during the day on Tuesday behind the front. This
will keep decent moisture in place at the surface with dew points
staying around 50 F in the afternoon. Given there will be warming
aloft, there will be less instability and a stronger cap. Therefore,
the majority of the forecast area will be dry. However, over places
that have more natural orographic forcing like the Palmer Divide and
Cheyenne Ridge, there could be a couple storms that form. These
storms could produce some hail and gusty winds. Otherwise, highs
will be a few degrees (3-5 F) above normal.

On Wednesday, Colorado will be under the right exit region of an
upper level jet which will provide strong subsidence and will
likely keep conditions dry. Temperatures will be warming at 700
mb to around 17 C. Given the strong subsidence and plenty of
sunshine, it will turn into a hot day. Temperatures will climb to
the low to mid 90s across the plains. Denver could reach 95 F
which is only 2 degrees from the record daily high of 97 F set in
1952.

Frequent readers of the AFD are probably sick of me talking about
how hot Thursday is going to be but attention needs to be drawn to
it. A 500 mb ridge will strengthen and move slightly northeastward
on Thursday putting Colorado closer to the axis of the ridge.
There will be a shortwave trough that moves across the upper
Midwest during the day and this will have a surface cold front
associated with it that will eventually move through eastern
Colorado. The timing of when this front moves through the eastern
plains of Colorado will be important. If it moves through
Thursday morning, high temperatures may only reach the low 90s
across the plains (it's not much of a cold front). However, what
appears more likely is that the front will move through late
enough in the afternoon such that very hot conditions will exist.
The NBM 50th percentile and the ECM ensemble MOS 50th percentile
both have a high of 97 in Denver. Based on the pattern
recognition, this seems well within reason so the forecast high
temperatures in the gridded forecast were kept at those levels.
The "high end" scenario in this case is that the cold front holds
off until later in the evening and the subsidence limits afternoon
cloud cover. In that case, a high of 100 or 101 would be possible
in Denver and the ensembles show that is certainly possible. The
record daily high for the 13th is 99 in Denver and it could be the
earliest 101 in Denver's climate history. We may not know the
timing of the cold front for a couple days so nailing in the
forecast details may take some time. With that being said, a Heat
Advisory looks like it may be needed as temperatures will spend a
long time above 90 F and it is an early season heat. This is a day
where Denver could hit 90 F by about 9AM. Otherwise, a couple of
very gusty showers could develop given how hot it will be.

There is growing confidence that a shortwave trough will move
over Colorado on Friday with an increase in precipitable water.
There should be scattered coverage of thunderstorms and the
coverage could even reach widespread. Some of these storms could
be strong to severe given moderate instability and decent wind
shear. The cooler weather with scattered storms will continue
during the weekend.

&&

.AVIATION /00Z TAFS through 00Z Monday/...
Issued at 519 PM MDT Sun Jun 9 2024

Threat of stronger storms at DIA has diminished, however,
can't completely rule out a weaker storm thru 01z. After
01z threat of storms should end.  Winds will be mainly
from the south unless an outflow boundary from storms to
the west or northwest moves across.  On Mon, winds will
become light and variable by 15z and then transition to
light east by early aftn. Scattered storms will be possible
in the 21z-24z time period with gusty outflow winds.

&&

.HYDROLOGY...
Issued at 400 AM MDT Sun Jun 9 2024

Elevated flows continue across the upper Colorado River basin and
additional rainfall this weekend could lead to further increase in
the flows. Remain cognizant of the dangers of these cold flows,
and be aware of any Flood Advisories.

Storms will be moving much slower today and Monday. However, they
will likely be weaker than Saturday. The primary threat during
the forecast period will be in Cameron Peak today as a moderate
threat for flash flooding will exist. The threat will be minor
again on Monday. Periods of heavy rain are possible in storms
today, mainly west of I-25 with a marginal risk for localized
flood impacts.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Meier
LONG TERM...Danielson
AVIATION...RPK
HYDROLOGY...Gimmestad/Mensch
Hazardous weather outlook, Jun 9, 10:51 AM MDT, 6 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1051 AM MDT Sun Jun 9 2024

COZ030>051-101700-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1051 AM MDT Sun Jun 9 2024

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Showers and thunderstorms are expected to first form over Park
County, the southern foothills, and Palmer Divide early to mid
afternoon. The showers and storms will spread north-northeast
across the Front Range through the late afternoon and evening
hours. Most of the showers and storms are expected over Front
Range Foothills and Urban Corridor with only a few possibly
making it to the nearby eastern plains. Isolated showers and
storms are also expected over the mountains.

The threat of severe storms is lower than yesterday, but there is
potential for a few strong to severe storms. Severe wind and hail
around/just above 1 inch will be possible in the stronger storms.
Heavy rain will be more common today with the storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There will be a drying and warming trend this week. There will
still be a threat of storms that are severe or have heavy rain on
Monday, then the storm activity will be less Tuesday. Wednesday
and Thursday will be hot with few or no thunderstorms. Increased
storms are expected again starting Friday.

The main concern will be heat, with Thursday most likely being the
hottest day. There may need to be heat-related highlights on
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today or tonight.

In the hours before

Local storm report, Jun 9, 4:49 PM MDT, 1 hour 1 minute before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
449 PM MDT Sun Jun 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     Hail             3 W Arapahoe Park       39.63N 104.74W
06/09/2024  E0.75 Inch       Arapahoe           CO   Public

            Report from mPING: Dime (0.75 in.).

0444 PM     Hail             3 NE Foxfield           39.61N 104.76W
06/09/2024  E1.50 Inch       Arapahoe           CO   Public

            Report from mPING: Ping Pong Ball (1.50
            in.).

0440 PM     Hail             2 NE Foxfield           39.61N 104.77W
06/09/2024  E1.25 Inch       Arapahoe           CO   Public

            Report from mPING: Half Dollar (1.25 in.).

0434 PM     Hail             2 S Arapahoe Park       39.60N 104.69W
06/09/2024  E1.50 Inch       Arapahoe           CO   Public

            Report from mPING: Ping Pong Ball (1.50
            in.).

0433 PM     Hail             4 S Arapahoe Park       39.58N 104.68W
06/09/2024  M1.00 Inch       Arapahoe           CO   Public

            Report from mPING: Quarter (1.00 in.).

0337 PM     Hail             1 SE Watkins            39.74N 104.58W
06/09/2024  E0.75 Inch       Adams              CO   Public

            Report from mPING: Dime (0.75 in.).

0309 PM     Hail             3 SE Watkins            39.72N 104.56W
06/09/2024  E1.00 Inch       Arapahoe           CO   Storm Chaser

0232 PM     Hail             2 NW Castlewood Canyon  39.37N 104.80W
06/09/2024  M0.75 Inch       Douglas            CO   Public

&&
Special weather statement, Jun 9, 4:56 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service Denver CO
456 PM MDT Sun Jun 9 2024

COZ035-092330-
Larimer and Boulder Counties Between 6000 and 9000 Feet CO-
456 PM MDT Sun Jun 9 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL BOULDER COUNTY
THROUGH 530 PM MDT...

At 456 PM MDT, Doppler radar was tracking a strong thunderstorm over
Meeker Park, or 31 miles southwest of Fort Collins, moving east at 10
mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Meeker Park and Allenspark.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4028 10538 4017 10542 4019 10554 4021 10555
      4020 10559 4022 10555 4023 10554 4024 10555
      4028 10554 4025 10549 4027 10548 4029 10549
TIME...MOT...LOC 2256Z 270DEG 7KT 4024 10551

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

SCHLATTER
Special weather statement, Jun 9, 5:05 PM MDT, 45 minutes before
Special Weather Statement
National Weather Service Denver CO
505 PM MDT Sun Jun 9 2024

COZ036-041-092345-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
Jefferson and West Douglas Counties Above  6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-
505 PM MDT Sun Jun 9 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL DOUGLAS COUNTY THROUGH
545 PM MDT...

At 505 PM MDT, Doppler radar was tracking a strong thunderstorm near
Sedalia, or 22 miles south of Denver, moving east at 5 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Castle Rock, The Pinery, southern Castle Pines, and Sedalia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3933 10510 3946 10503 3946 10502 3944 10502
      3944 10501 3941 10497 3941 10495 3943 10494
      3944 10496 3947 10496 3945 10474 3922 10481
TIME...MOT...LOC 2305Z 286DEG 6KT 3941 10499

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

SCHLATTER
Local storm report, Jun 9, 5:14 PM MDT, 36 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
514 PM MDT Sun Jun 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     Hail             Platteville             40.22N 104.82W
06/09/2024  E1.00 Inch       Weld               CO   Public

0512 PM     Hail             4 E Foxfield            39.58N 104.72W
06/09/2024  E1.00 Inch       Arapahoe           CO   Trained Spotter

0447 PM     Hail             3 W Arapahoe Park       39.63N 104.74W
06/09/2024  E0.75 Inch       Arapahoe           CO   Public

            Report from mPING: Dime (0.75 in.).

0445 PM     Hail             2 NE Foxfield           39.61N 104.76W
06/09/2024  M1.25 Inch       Arapahoe           CO   Public

0444 PM     Hail             3 NE Foxfield           39.61N 104.76W
06/09/2024  E1.50 Inch       Arapahoe           CO   Public

            Report from mPING: Ping Pong Ball (1.50
            in.).

0440 PM     Hail             2 NE Foxfield           39.61N 104.77W
06/09/2024  E1.25 Inch       Arapahoe           CO   Public

            Report from mPING: Half Dollar (1.25 in.).

0434 PM     Hail             2 S Arapahoe Park       39.60N 104.69W
06/09/2024  E1.50 Inch       Arapahoe           CO   Public

            Report from mPING: Ping Pong Ball (1.50
            in.).

0433 PM     Hail             4 S Arapahoe Park       39.58N 104.68W
06/09/2024  M1.00 Inch       Arapahoe           CO   Public

            Report from mPING: Quarter (1.00 in.).

0337 PM     Hail             1 SE Watkins            39.74N 104.58W
06/09/2024  E0.75 Inch       Adams              CO   Public

            Report from mPING: Dime (0.75 in.).

0309 PM     Hail             3 SE Watkins            39.72N 104.56W
06/09/2024  E1.00 Inch       Arapahoe           CO   Storm Chaser

0232 PM     Hail             2 NW Castlewood Canyon  39.37N 104.80W
06/09/2024  M0.75 Inch       Douglas            CO   Public

&&
Special weather statement, Jun 9, 5:19 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Denver CO
519 PM MDT Sun Jun 9 2024

COZ034-037-092345-
South and Southeast Grand/West Central and Southwest
Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet CO-Central and Southeast Park County CO-
519 PM MDT Sun Jun 9 2024

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL PARK COUNTY THROUGH
545 PM MDT...

At 518 PM MDT, Doppler radar was tracking a strong thunderstorm over
Fairplay, moving southeast at 15 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Fairplay, Alma, and Red Hill Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3915 10614 3931 10605 3927 10578 3908 10593
TIME...MOT...LOC 2318Z 292DEG 11KT 3921 10602

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

SCHLATTER
Local storm report, Jun 9, 5:48 PM MDT, 2 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
548 PM MDT Sun Jun 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     Hail             Platteville             40.22N 104.82W
06/09/2024  E1.00 Inch       Weld               CO   Public

0512 PM     Hail             4 E Foxfield            39.58N 104.72W
06/09/2024  E1.00 Inch       Arapahoe           CO   Trained Spotter

0510 PM     Hail             1 S Parker              39.50N 104.76W
06/09/2024  M1.75 Inch       Douglas            CO   Public

0447 PM     Hail             3 W Arapahoe Park       39.63N 104.74W
06/09/2024  E0.75 Inch       Arapahoe           CO   Public

            Report from mPING: Dime (0.75 in.).

0445 PM     Hail             2 NE Foxfield           39.61N 104.76W
06/09/2024  M1.25 Inch       Arapahoe           CO   Public

0444 PM     Hail             3 NE Foxfield           39.61N 104.76W
06/09/2024  E1.50 Inch       Arapahoe           CO   Public

            Report from mPING: Ping Pong Ball (1.50
            in.).

0440 PM     Hail             2 NE Foxfield           39.61N 104.77W
06/09/2024  E1.25 Inch       Arapahoe           CO   Public

            Report from mPING: Half Dollar (1.25 in.).

0434 PM     Hail             2 S Arapahoe Park       39.60N 104.69W
06/09/2024  E1.50 Inch       Arapahoe           CO   Public

            Report from mPING: Ping Pong Ball (1.50
            in.).

0433 PM     Hail             4 S Arapahoe Park       39.58N 104.68W
06/09/2024  M1.00 Inch       Arapahoe           CO   Public

            Report from mPING: Quarter (1.00 in.).

0337 PM     Hail             1 SE Watkins            39.74N 104.58W
06/09/2024  E0.75 Inch       Adams              CO   Public

            Report from mPING: Dime (0.75 in.).

0309 PM     Hail             3 SE Watkins            39.72N 104.56W
06/09/2024  E1.00 Inch       Arapahoe           CO   Storm Chaser

&&

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 6:21 PM MDTSevere Thunderstorm WarningBOULincoln24 min
Jun 8, 6:34 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln41 min
Jun 8, 6:53 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln28 min
Jun 8, 7:11 PM MDTSevere Thunderstorm Warning Considerable damage threatBOULincoln49 min
Jun 8, 7:35 PM MDTAreal Flood AdvisoryBOUElbert, Lincoln3 hr
Jun 9, 1:59 PM MDTSpecial Weather StatementBOUDouglas31 min
Jun 9, 2:34 PM MDTSpecial Weather StatementBOUDouglas26 min
Jun 9, 3:08 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe37 min
Jun 9, 3:32 PM MDTFlash Flood WarningBOUAdams, Arapahoe113 min
Jun 9, 3:42 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver33 min
Jun 9, 4:00 PM MDTAreal Flood AdvisoryBOUPark2 hr
Jun 9, 4:14 PM MDTSpecial Weather StatementBOUDenver31 min
Jun 9, 4:22 PM MDTAreal Flood AdvisoryBOUAdams, Denver2 hr
Jun 9, 4:25 PM MDTSpecial Weather StatementBOUPark35 min
Jun 9, 4:34 PM MDTSevere Thunderstorm WarningBOUArapahoe, Douglas, Elbert41 min
Jun 9, 4:48 PM MDTAreal Flood AdvisoryBOUArapahoe, Douglas, Elbert3 hr
Jun 9, 4:56 PM MDTSpecial Weather StatementBOUBoulder34 min
Jun 9, 5:05 PM MDTSpecial Weather StatementBOUDouglas40 min
Jun 9, 5:10 PM MDTSevere Thunderstorm WarningBOUDouglas, Elbert50 min
Jun 9, 5:11 PM MDTSevere Thunderstorm WarningBOUWeld22 min
Jun 9, 5:19 PM MDTSpecial Weather StatementBOUPark26 min
Jun 9, 5:29 PM MDTAreal Flood AdvisoryBOUDouglas3 hr
Jun 9, 5:32 PM MDTSevere Thunderstorm WarningBOUPark28 min
Jun 9, 5:52 PM MDTSevere Thunderstorm WarningBOUDouglas53 min

Nearby

Flash Flood Warnings in Colorado, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.